partials increasing even with increas in meds

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

oceanside
New Member


Date Joined Jan 2008
Total Posts : 7
   Posted 1/14/2008 1:06 PM (GMT -7)   
  HI~ I have been having an increase with partial seizures for the last week or so, I called my neuro and he had me up my Lamictal to 300mg a day.  So far it does not seem to be helping in fact last night I had several while I was sleeping, I woke up each time having to let it pass.  I have had one in my sleep before but not several. I missed work today because I felt so crappy, don't like doing that to often!  Any input on this would be greatly appreciated, I hate to feel things are getting worse~very scary.............thanks toni

Another Day
Veteran Member


Date Joined Mar 2007
Total Posts : 1055
   Posted 1/14/2008 9:19 PM (GMT -7)   
Toni,
 
I think a lot of people do feel pretty tired after having a seizure.  Just because you just increased the dose, I wouldn't let that worry me for now.  It will take a about two weeks (I think) for your body to adjust to that increase.  I'm really sorry you had another one.  I know how it feels.
 
If you start to feel concerned about your job, check into the FMLA, Family Medical Leave Act.  You can take up to 90 days without losing your job, unpaid, of course.  What most people don't know is that you don't have to take it all at once.  You can choose to take it intermittently.  I did this the last three years that I worked because my asthma was so severe and it definitely saved my job.  When the epilepsy came along, it was time to go on home for me. 
 
I don't know if you work for a small company or a large organization, but it's just something for you to think about.  I worked for a university.
 
I'm here anytime you need to talk or you can email me by clicking on my name.
 
Take care!
 
Carla

Moderator, Allergies/Asthma
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 
 
Epilepsy, asthma, GERD, depression, hypothyroidism, tinnitus


djdaz_1985
Veteran Member


Date Joined Jan 2006
Total Posts : 2408
   Posted 1/15/2008 3:31 AM (GMT -7)   

Hi there,

As Carla has said, it can take up to 2-3 weeks for the meds to fully kick in and start reducing your seizures again. Also, I would definately look into the FMLA that Carla has mentioned. Taking a couple of weeks off to allow your meds to change could help them work quicker as you are reducing your stress levels etc... If you are not getting any better after 3 weeks I would go back and see your neuro. It may be that your body has gotten used to the meds and that you need to change.

Darren


Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
 
Moderator - Epilepsy Forum
Co-Moderator - Depression Forum
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 


oceanside
New Member


Date Joined Jan 2008
Total Posts : 7
   Posted 1/15/2008 11:20 PM (GMT -7)   
Hey thank-you both for your words of wisdom.  I will try to remind myself that I have to be patient, not my strong point!  My neuro did say that we will go up as high as 400mg and then if that does't help he wants to change meds.  I would be sad about it because I have no bad side effects with Lamictal.  Well again thanks and best thoughts sent your way....toni

westcoast
New Member


Date Joined Sep 2006
Total Posts : 8
   Posted 1/16/2008 10:36 PM (GMT -7)   
Good luck. Finding the right dose often takes time. I started at 150/150 of Lamictal and moved up. Am at 200/400 and having some luck. While still szing, they are MUCH less intense. Have added a little Keppra. Maybe this will do the job. Cheering for you. It's a challenge but hope you find something that works. I decided that side effects are worth it if I finally get control.

oceanside
New Member


Date Joined Jan 2008
Total Posts : 7
   Posted 1/16/2008 11:47 PM (GMT -7)   

Hey thanks for your kind words and sound advice, it is nice to know someone is cheering for you!  Yesterday and today have been better, maybe the Lamictal is starting to kick in....I can only hope.  I send good thoughts your way....Toni


picocrescent
New Member


Date Joined Dec 2007
Total Posts : 7
   Posted 1/22/2008 1:05 PM (GMT -7)   

All good posts!!  It DOES take awhile for your brain to get used to a particular dose.  In my case, it can take up to one month.  I too have partial seizure syndrome, and like you one aspect of my seizure pattern is that I get woken up at night in a seizure state.  Not fun, and as you've found out it can be exhausting if it persists.

For me, my partial seizure symptoms occur because of what my neurologist terms "breakthrough."  In other words, my primary medication (Dilantin) is no longer sufficiently controlling my brain's tendency to seize, especially during sleep.  My breakthrough occurs almost precisely 90 minutes after falling asleep.  When breakthrough occurs, and only when it occurs, I take a secondary drug.  In my case, it's a 0.5 mg or 1.0 mg dose of Ativan (Lorazepam).  The dose varies based on my years of experience of dealing with this.  Typically, within 5-30 minutes after taking Ativan, my seizure symptoms subside.  Ativan is a narcotic, so you have to be careful not to take a too much in total per day, otherwise you begin to tolerate it (meaning it doesn't work).  You DON'T want to go to a secondary drug until you've explored the options with your primary drug in close consultatiion with your neuro, and found you really do need a secondary drug.

Good luck!!! :-)


picocrescent


oceanside
New Member


Date Joined Jan 2008
Total Posts : 7
   Posted 1/24/2008 12:00 AM (GMT -7)   
hey~ thanks for sharing with me, it helps to hear about what others go through.  I guess I still just wish this would all go away and I would have my old life back.  Okay I am done with my little bout of wishful thinking, I know it is just a waste of time. Anyway thanks again.   toni
 

clever06
New Member


Date Joined Jan 2008
Total Posts : 11
   Posted 2/22/2008 10:24 AM (GMT -7)   
Dear Oceanside, I hope you are feeling better with more medication. My old doctor put me all the way up to 900mg of Lamictal a day. Everyone's eyes pop open when I say that, plus i take Dilantin and Zonegran too. My seizures have been increasing also. I think it is the chemical change in my body for I'm going through menopause, so I am going to bring that up to my new doctor. It seems I "read" hear so many people talk about the chemistry of the body effecting the brain and I'd love to learn more about it and see other options perhaps other than medication.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 4:59 PM (GMT -7)
There are a total of 2,732,295 posts in 301,006 threads.
View Active Threads


Who's Online
This forum has 151168 registered members. Please welcome our newest member, 14YearOldKid.
271 Guest(s), 14 Registered Member(s) are currently online.  Details
Chask, notsosicklygirl, bluelyme, Pirouette, Girlie, UserANONYMOUS, LG13, ChickNorris, TomG1988, BostonMarigold, Malone26, trumpet123, multifacetedme, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer